Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 54, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 25, 2004, 6:47 PM CDT for Daviess County, Kentucky. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2004, 6:47 PM CDT (23:47 UTC)
- Expired
- May 25, 2004, 7:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Daviess County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 3:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1790 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:25 PM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, May 25, 2:25 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 225 PM CDT TUE MAY 25 2004 THUNDERSTORMS HAD REDEVELOPED NORTHWEST OF THE FA EARLY THIS AFTERNOON. AIRMASS OVER OUR REGION HAD DESTABILIZED AS INDICATED BY LAPS LI VALUES OF MINUS 5 TO MINUS 9...SO ANY STORMS THAT DEVELOP OR MOVE INTO OUR REGION WILL HAVE AN ENVIRONMENT SUPPORTIVE OF A SEVERE THREAT. GIVEN THIS...ALONG WITH SOUTHWARD SAGGING SURFACE FRONT AND OUTFLOW BOUNDARIES FROM ONGOING CONVECTION... EXPECT THUNDERSTORMS TO MOVE INTO AND INCREASE ACROSS THE NORTHERN PART OF OUR FA THIS EVENING AND OVER THE REST OF THE FA MAINLY WEDNESDAY. AS A RESULT...WILL KEEP POPS HIGHER THROUGH WEDNESDAY. THE SURFACE FRONT IS EXPECTED TO WEAKEN OR DIMINISH AS IT SAGS SLOWLY SOUTH IN THE WESTERLY FLOW ALOFT. THIS ALONG WITH SURFACE HIGH PRESSURE BUILDING TO OUR NORTH SHOULD BRING A DECREASING TREND TO THUNDERSTORM ACTIVITY BEGINNING WEDNESDAY NIGHT. HOWEVER THE LIMITED INFLUX OF DRIER/MORE STABLE AIR ALONG WITH THE WASHING OUT OF THE FRONT AS EVIDENCED BY REDEVELOPMENT OF A BROADSCALE SOUTHERLY FLOW BY MIDDAY THURSDAY WILL LEND TO A CONTINUED CHANCE OF THUNDERSTORMS THROUGH THE REST OF THE WEEK. THE SEVERE WEATHER THREAT (SLIGHT RISK) REMAINS IN TACT THROUGH DAY 3/FRIDAY GIVEN THE PERSISTENT INSTABILITY. BY FRIDAY...ETA LIFTED INDICES ARE AT A MINIMUM THROUGH THE CURRENT MODEL RUN. HAVE UPPED DEWPOINTS AND LOW TEMPS A BIT THE NEXT COUPLE OF NIGHTS GIVEN LESSER SOUTHWARD PROGRESS OF DRIER AIR. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && SHANKLIN
Hazardous weather outlook, May 25, 3:45 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 345 PM CDT TUE MAY 25 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-261000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 345 PM CDT TUE MAY 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT OVER THE GREEN RIVER REGION OF WESTERN KENTUCKY...INCLUDING HENDERSON...OWENSBORO AND CALHOUN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS THE ENTIRE QUAD STATE REGION. EXPECT THUNDERSTORMS TO DEVELOP AND MOVE SOUTHEAST INTO THE REGION THIS EVENING WITH DAMAGING WINDS AND LARGE HAIL LIKELY WITH SOME OF THE STORMS. HEAVY RAINFALL WILL ALSO BE A THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A RISK FOR THUNDERSTORMS EACH DAY. SOME OF THE STORMS MAY BE SEVERE...ESPECIALLY FRIDAY THROUGH SUNDAY. IN ADDITION...HEAVY RAIN IS POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING AND MAY BE REQUESTED AT LATER TIMES AS WELL. SHANKLIN
In the hours before
Local storm report, May 25, 5:48 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
548 PM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL CARMI 38.09N 88.17W
05/25/2004 0.25 INCH WHITE IL CO-OP OBSERVER
&&
CWLocal storm report, May 25, 6:15 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
615 PM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0531 PM FLASH FLOOD BENTON 38.01N 88.92W
05/25/2004 FRANKLIN IL TRAINED SPOTTER
FLASH FLOODING WITHIN CITY LIMITS.
0601 PM FLASH FLOOD BENTON 38.01N 88.92W
05/25/2004 FRANKLIN IL TRAINED SPOTTER
SEVERE STREET FLOODING ON RT. 34 EAST OF BENTON.
APPROXIMATELY 7 TO 8 INCHES AT SOME LOCATIONS. SIDE
STREETS ARE BEGINNING TO FLOOD AS WELL AT THE TIME OF THE
REPORT.
&&
MJNLocal storm report, May 25, 6:29 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
629 PM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0627 PM FLASH FLOOD GENTRYVILLE 38.11N 87.03W
05/25/2004 SPENCER IN EMERGENCY MNGR
WATER OVER US HWY 231 IN GENTRYVILLE.
&&
MJNSpecial weather statement, May 25, 6:40 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 640 PM CDT TUE MAY 25 2004 ILZ077-078-083-087-INZ081-082-085-086-KYZ014-015-020-260100- EDWARDS IL-GALLATIN IL-GIBSON IN-MCLEAN KY-PIKE IN-POSEY IN-UNION KY- VANDERBURGH IN-WABASH IL-WEBSTER KY-WHITE IL- 640 PM CDT (640 PM EST) TUE MAY 25 2004 AT 635 PM...RADAR SHOWED STRONG THUNDERSTORMS AFFECTING THE EVANSVILLE METRO AND TRI STATE AREA. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS TO 50 MPH. MOST STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AND FREQUENT DEADLY LIGHTNING. COMMUNITIES TO BE IMPACTED THROUGH 800 PM INCLUDE EVANSVILLE AND AUGUSTA. INZ087-088-KYZ018-019-260100- DAVIESS KY-HENDERSON KY-SPENCER IN-WARRICK IN- 640 PM CDT TUE MAY 25 2004 ...STRONG WINDS EXPECTED IN THE HENDERSON AND OWENSBORO AREAS... AT 635 PM...RADAR SHOWED THE POTENTIAL FOR STRONG THUNDERSTORM WINDS TO IMPACT HENDERSON AND OWENSBORO AND SURROUNDING COMMUNITIES THROUGH 800 PM. YOU CAN ALSO EXPECT THE POSSIBILITY OF SMALL HAIL... FREQUENT DEADLY LIGHTNING...AND LOCALLY HEAVY RAINFALL AS THESE STORMS MOVE THROUGH.
Local storm report, May 25, 6:45 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
645 PM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND GST NEWBURGH 37.95N 87.40W
05/25/2004 47 MPH WARRICK IN TRAINED SPOTTER
&&
CWLocal storm report, May 25, 6:46 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
646 PM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0642 PM HEAVY RAIN 5 N SANTA CLAUS 38.19N 86.93W
05/25/2004 3.50 INCH SPENCER IN TRAINED SPOTTER
REPORTS CAME FROM SPOTTERS IN THE MARIAH HILL AREA OF
NORTHERN SPENCER COUNTY, INDIANA.
&&
MJNThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 1:30 AM CDT | Severe Thunderstorm Warning | PAH | Jefferson, Perry, Wayne | 60 min |
| May 25, 4:05 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 40 min |
| May 25, 4:40 PM CDT | Tornado Warning | PAH | Jefferson | 35 min |
| May 25, 4:49 PM CDT | Tornado Warning | PAH | Franklin | 41 min |
| May 25, 5:00 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, Wayne | 45 min |
| May 25, 5:27 PM CDT | Flash Flood Warning | PAH | Franklin | 2 hr |
| May 25, 5:30 PM CDT | Tornado Warning | PAH | Hamilton, Saline | 45 min |
| May 25, 5:45 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, White | 45 min |
| May 25, 5:47 PM CDT | Flash Flood Warning | PAH | Hamilton, White | 103 min |
| May 25, 6:02 PM CDT | Severe Thunderstorm Warning | PAH | Williamson | 43 min |
| May 25, 4:21 PM CDT | Tornado Warning | PAH | Perry | 39 min |
| May 25, 5:39 PM CDT | Tornado Warning | PAH | Bollinger | 36 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.